Wisconsin, 2007Drought in Wisconsin, August 14 to 31, 2007
August 14 to 31, 2007 · NWS GRB · 4 events in 4 counties and zones
Precipitation for the month of August 2007 was nearly two inches below normal across parts of northern Wisconsin. This caused D2, severe drought, conditions to expand into Oneida County, Florence County, Forest County and northern Marinette County and last for the rest of the month.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Precipitation for the month of August 2007 was nearly two inches below normal across parts of northern Wisconsin. This caused D2, severe drought, conditions to expand into Oneida County, Florence County, Forest County and northern Marinette County and last for the rest of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 14, 3:02 AM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 14, 3:02 AM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
402 AM CDT TUE AUG 14 2007
.SHORT TERM...TODAY THROUGH WEDNESDAY...FORECAST CONCERNS
CONTINUE TO FOCUS ON PCPN...OR LACK OF PCPN AROUND MUCH OF THE
CWA. CONVECTIVE COMPLEX SHIFTING SOUTH THROUGH THE AREA EARLY...
AMOUNTS AT AIRPORT SITES NOT IMPRESSIVE TO DATE. TENTH OF INCH
SOUTH OF A AUW TO ATW LINE...WITH ONLY TRACE AMOUNT IN GRB. COLD
FRONT NOW JUST ENTERING FAR NW WI. EXPECTED TO PASS THROUGH CWA
THIS MORNING. WILL LINGER CHANCE FOR PCPN UNTIL FRONT PASSES. ALSO
STRONGER GRADIENT AHEAD OF FRONT WILL LEAD TO PERIOD OF SMALL
CRAFT CONDITIONS THIS MORNING. HIGH PRESSURE WILL BUILD IN
TONIGHT. SIMILAR SITUATION AS LAST NIGHTS DEVELOPING FOR LATER WED
INTO WED NIGHT. ADDED SMALL POPS WED AFTN AS S/W SHIFTS EAST OVER
RIDGE INTO STATE. AT THIS TIME BULK OF PCPN AGAIN APPEARS TO STAY
SOUTH WITH DRIER AIR LINGERING OVER NORTHERN WI. MADE LITTLE
CHANGE TO TEMP GRIDS
.LONG TERM...WED NGT THRU NXT MON. MAIN FCST CHALLENGES INCLUDE
PCPN CHCS ASSOCIATED WITH CDFNTL PASSAGE WED NGT...AMT OF DRY AIR
TO SPREAD ACROSS THE RGN THU AND FRI...AND THEN PCPN CHCS ONCE
AGAIN EARLY NXT WEEK.
CDFNT TO SWEEP ACROSS NE WI WED NGT AND SHOULD BE SE OF THE AREA
SHORTLY AFTER MIDNGT. IN ADVANCE OF THE FNT...A MODERATELY
UNSTABLE ATM TO BE IN PLACE WITH CAPES AROUND 1500 J/KG...LIS
AROUND -3 AND MID-LVL LAPSE RATES UP TO 6.5 C/KM (SRN SECTIONS OF
THE FCST AREA). HOWEVER...BEST FORCING IS LOCATED TO OUR SOUTH AND
LIFT IS NOT OVERLY IMPRESSIVE OVR NE WI. THEREFORE...HAVE KEPT CHC
POPS GOING FOR WED NGT WITH HIGHEST POPS ACROSS CNTRL/E-CNTRL WI.
INFLUX OF DRIER AIR AND STG SUBSIDENCE TO BRING COOLER...LESS
HUMID AND BREEZY CONDITIONS TO THE RGN ON THU. WE WL HAVE TO KEEP
AN EYE ON HOW MUCH DRY AIR ARRIVES FOR FIRE WEATHER PURPOSES ESP
WITH THE WNDS GUSTING DURING THE DAY. OTHERWISE...CAA BEHIND THE
FNT WL LIMIT THE AMT OF DIURNAL WARMING AND MAY HAVE TO TRIM MAX
TEMPS DOWN A COUPLE OF DEGS FROM THE PREV FCST (BUT NOT AS LOW AS
THE MEX GUID).
HI PRES IS EXPECTED TO BEGIN BUILDING EWD TOWARD THE WRN GREAT LKS
RGN THU NGT. 8H TEMPS DOWN AROUND +5C AND MOSTLY CLR SKIES WL LEAD
TO A COOL NGT OVR NE WI...HOWEVER READINGS TO BE HELD UP A BIT BY
25 KT BNDRY LYR WNDS. ONLY MADE A FEW TWEAKS TO THU NGT MIN TEMPS.
THE HI PRES WL GENERALLY BE OVRHD ON FRI PROVIDING FOR MOSTLY CLR
SKIES AND LIGHTER WNDS. AIRMASS STILL LOOKS VERY DRY WITH DEW PTS
DROPPING INTO THE 40S OVR MUCH OF THE FCST AREA. DESPITE THE
COOL AIR ALOFT...THE AMT OF DRY AIR WL ALLOW TEMPS TO QUICKLY WARM
WITH READINGS REACHING THE UPR 60S TO LWR-MID 70S.
AS THE HI PRES SLIDES TO OUR EAST FRI NGT...WNDS WL BEGIN TO VEER
MORE S-SW AT 8H ACROSS THE UPR MIDWEST. A FNTL BNDRY (MOST LIKELY
QUASI-STNRY) IS PROGGED TO BE DRAPED ACROSS PARTS OF IA AND IL
WITH WAA LOW-LVL JET INDUCED CONVECTION DEVELOPING. THIS
CONVECTION SHOULD FOLLOW THE THICKNESS LINES SEWD AND MAINLY
AFFECT AREAS TO OUR SOUTH ON SAT. PREV FCST HAD THIS WELL-HANDLED
SO MADE LITTLE CHG TO SATS FCST.
THE FCST FOR THE END OF THE UPCOMING WEEKEND IS TRICKY DEPENDING
ON THE LOCATION FOR THE FNTL BNDRY. IF CONVECTION FROM SAT PUSHES
THE SWD JUST A LITTLE BIT...THEN HI PRES TO OUR NORTH MAY BE ABLE
TO BRING ENUF DRY AIR TO KEEP SUNDAY DRY. SINCE IT IS QUITE
DIFFICULT TO DETERMINE THE BNDRYS LOCATION AT THIS TIME...PREFER
TO KEEP A MINIMAL POP OVR SRN SECTIONS OF THE FCST AREA. THE PBLM
FOR SUNDAY CONTS INTO MON AS THE BNDRY REMAINS LOCKED TO OUR
SOUTH. IT IS CONCEIVABLE THAT BOTH SUNDAY AND MONDAY MAY BE
COMPLETELY DRY BUT PREFER AT THIS TIME TO WAIT ON MAKING ANY CHGS
TO DAYS 6 AND 7 TO TRY AND DETERMINE WHERE THAT BNDRY WL RESIDE.
&&
.AVIATION...CONVECTIVE COMPLEX TO SHIFT SOUTH OF TAF SITES EARLY
MAINLY VFR CONDITIONS EXPECTED. CHANCE OF MORE SHOWERS OR
THUNDERSTORMS CONTINUE UNTIL FRONTAL PASSAGE/MID DAY. THOUGH
CHANCES TOO LOW TO PUT IN TAFS AT THIS TIME.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
TE/KALLAS
Hazardous weather outlook, Aug 14, 2:00 AM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
300 AM CDT TUE AUG 14 2007
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-150800-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
300 AM CDT TUE AUG 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
A CHANCE OF THUNDERSTORMS WILL LINGER INTO THE MORNING...THOUGH NO
SEVERE WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY
MORE THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY INTO WEDNESDAY
NIGHT. A FEW OF THESE STORMS COULD PRODUCE STRONG...DAMAGING WINDS.
ISOLATED STORMS ARE POSSIBLE ACROSS CENTRAL AND EAST CENTRAL
WISCONSIN FROM SATURDAY THROUGH MONDAY...BUT SEVERE WEATHER IS
NOT ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY OR TONIGHT.
LMZ521-522-541>543-564-150800-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
300 AM CDT TUE AUG 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.
.DAY ONE...TODAY AND TONIGHT
GUSTY SOUTH WINDS AHEAD OF A COLD FRONT WILL PRODUCE SMALL CRAFT
ADVISORY CONDITIONS THROUGH EARLY THIS AFTERNOON. ISOLATED THUNDERSTORMS
ARE ALSO POSSIBLE THIS MORNING...THOUGH NO SEVERE WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY
MORE THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY INTO WEDNESDAY
NIGHT. THESE STORMS COULD PRODUCE LOCALLY STRONG WINDS.
ISOLATED STORMS ARE POSSIBLE SOUTH OF ALGOMA FROM SATURDAY
THROUGH MONDAY...BUT SEVERE WEATHER IS NOT ANTICIPATED AT THIS
TIME.
TE/KALLAS
WEATHER.GOV/GREENBAY
Drought, Oneida
- When
- August 14, 6:00 AM CST to August 31, 11:59 PM CST
- Where
- Oneida forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 45.706, -89.522 (the zone’s center; the record gives no point)
D2, severe drought conditions, expanded to include the northeast half of Oneida County.
Drought, Forest
- When
- August 14, 6:00 AM CST to August 31, 11:59 PM CST
- Where
- Forest forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 45.667, -88.770 (the zone’s center; the record gives no point)
D2, severe drought conditions, expanded to include most of Forest County.
Drought, Florence
- When
- August 14, 6:00 AM CST to August 31, 11:59 PM CST
- Where
- Florence forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 45.848, -88.398 (the zone’s center; the record gives no point)
D2, severe drought conditions, expanded to include Florence County.
Drought, Northern Marinette
- When
- August 14, 6:00 AM CST to August 31, 11:59 PM CST
- Where
- Northern Marinette forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 45.351, -88.002 (the zone’s center; the record gives no point)
D2, severe drought conditions, expanded to include northern Marinette County.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Wisconsin, August 14, 2007$439,000 · 60 kt wind · 8 events
- Flash Flood and Hail in Nebraska, August 14, 2007$119,000 · 1.75 in hail · 11 events
- Damaging Winds in Louisiana, August 14, 20071 injured · $32,000 · 50 kt wind · 3 events
- Damaging Winds in Illinois, August 14, 2007$22,000 · 55 kt wind · 11 events
- Damaging Wind in California, August 14, 2007$30,000 · 1 event
- Damaging Wind and Lightning Strike in Arizona, August 14, 2007$20,000 · 51 kt wind · 2 events
- Flash Flood and Hail in Arizona, August 14, 20071 injured · 52 kt wind · 3 events
- Hail and Damaging Winds in South Dakota, August 14, 20071 in hail · 11 events
- Damaging Wind and Lightning Strike in Florida, August 14, 20071 injured · 52 kt wind · 2 events
- Drought in North Carolina, August 14 to 31, 20078 events
- Drought in Virginia, August 14 to 31, 20075 events
- Damaging Winds in Iowa, August 14, 2007$5,000 · 61 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54955, 54956, 54958, 54959.